MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 7300TFX
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional h6 (type of investigation) code: labelling review.H11: additional manufacturer narrative: this report serves as both the initial and final medical device report (mdr), incorporating the findings from the investigation.The device was not returned to edwards for evaluation as it remains implanted.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A device history record (dhr) review was performed, and no related manufacturing nonconformances were identified.Structural valve deterioration (svd) is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bioprosthetic heart valves (bhv) implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including chronic kidney disease, end-stage renal failure and coronary artery disease.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Per the report received from australia, a 64-year-old patient with a valve model 7300tfx31 implanted in mitral position underwent a valve-in-valve intervention after an implant duration of one (1) year and five (5) months due to calcific degeneration leading to severe stenosis and severe regurgitation.Prior to the intervention, the patient presented with heart failure and was critically ill, intubated in the intensive care unit, and given a prognosis of 48 hours to live.The patient experienced multiple episodes of ventricular tachycardia (vt) arrest, 8 to 10, requiring defibrillation and one episode necessitating cardiopulmonary resuscitation (cpr) to restore cardiac output.A 29mm transcatheter valve was urgently deployed within the edwards surgical valve during a vt arrest.The procedure ended successfully, and the patient was reported to be stable and slowly recovering, with no neurological effects noted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 office m2013
irvine, CA 92614
9492506615
MDR Report Key23378990
Report Number2015691-2025-08755
Device Sequence Number8824477
Product Code DYE
UDI-Device Identifier00690103186284
UDI-Public(01)00690103186284(17)270621(11)230622
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7300TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age64 YR
Patient SexMale